Alert archive / Montana / Heavy Snow Warnings in 2007
Heavy Snow Warning 14, NWS Missoula, MT
NWS Missoula, MT issued this heavy snow warning at Sep 28, 2007, 4:00 AM MDT for Granite County, Missoula County, Ravalli County, Montana; Idaho County, Idaho. It took effect at Sep 28, 2007, 2:52 PM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2007, 4:00 AM MDT (10:00 UTC)
- In effect from
- Sep 28, 2007, 2:52 PM MDT
- Expired
- Sep 29, 2007, 6:09 AM MDT
- In force
- 15 hr
- Issued by
- NWS Missoula, MT
Counties Idaho County, ID, Granite County, MT, Missoula County, MT, Ravalli County, MT
The radar
The Missoula radar (KMSX), 80 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2785 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this heavy snow warning went out at Sep 28, 3:29 AM MDT, 31 minutes earlier.
Area forecast discussion, Sep 28, 3:29 AM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
329 AM MDT FRI SEP 28 2007
.DISCUSSION...A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD
FRONT WILL APPROACH THE NORTHERN ROCKIES BY THIS AFTERNOON AND
EXIT SOUTHWEST MONTANA BY SATURDAY AFTERNOON. THE MAIN IMPACT
FROM THIS SYSTEM WILL BE COOLER AIR MASS...WIDESPREAD
PRECIPITATION...INCLUDING ACCUMULATING MOUNTAIN SNOWFALL...AND
INCREASING WEST WINDS. SNOW LEVELS WILL QUICKLY LOWER TO
5000-5500 FEET AREA WIDE THIS EVENING AND OVERNIGHT. THE BEST
DYNAMICS AND FRONTOGENISIS WILL BE FOCUSED IN CENTRAL IDAHO...WEST
CENTRAL MONTANA AND SOUTHWEST MONTANA LATE THIS AFTERNOON THROUGH
LATE SATURDAY MORNING WHERE THE GREATEST MOUNTAIN SNOW
ACCUMULATIONS OF SNOW ARE EXPECTED. WINTER WEATHER HIGHLIGHTS HAVE
BEEN ISSUED FOR THESE AREAS. SEE GTFWSWMSO FOR DETAILS. THIS FRONT
WILL MOVE THROUGH THE REGION FAIRLY QUICK SO THE MAJORITY OF
PRECIPITATION WILL OCCUR IN A 12 HOUR PERIOD THROUGH LATE SATURDAY
MORNING. 4-6 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS ARE
POSSIBLE IN CENTRAL IDAHO WITH LESS AMOUNTS IN WEST CENTRAL AND
SOUTHWEST MONTANA. SNOWFALL IS EXPECTED OVER MOUNTAIN PASSES.
MOUNTAIN SNOW IS ALSO EXPECTED ALONG THE CONTINENTAL DIVIDE AND
GLACIER NP REGION AS OROGRAPHIC LIFT INCREASES. SNOW AMOUNTS AND
TIMING ARE SOMEWHAT UNCERTAIN AT THIS TIME...THUS NO HIGHLIGHTS
HAVE BEEN ISSUED YET.
RAIN AND MOUNTAIN SNOW SHOWERS WILL LINGER BEHIND THE FRONT
SATURDAY WITH TEMPERATURES 10-20 DEGREES COOLER. BREEZY WEST WINDS
WILL BEGIN TO SUBSIDE SATURDAY AFTERNOON.
A SHORTWAVE RIDGE WILL BUILD OVER THE AREA SATURDAY NIGHT AND WILL
PROVIDE A BRIEF PERIOD OF CLEARING. CLOUDS WILL INCREASE SUNDAY
AS ANOTHER STRONG SYSTEM APPROACHES THE COAST EN ROUTE TO WESTERN
MONTANA AND NORTH CENTRAL IDAHO. THE SYSTEM WILL MOVE ACROSS THE
REGION ON MONDAY BRINGING ANOTHER ROUND OF WIDESPREAD RAIN AND
MOUNTAIN SNOWFALL. RIGHT NOW IT APPEARS THAT SNOW LEVELS WILL BE
AROUND 6000 FEET IN MOST AREAS...SO PASSES COULD BE IMPACTED.
AFTER THIS SYSTEM EXITS...A VERY ACTIVE AND MOIST ZONAL FLOW
PATTERN WILL DEVELOP. WITH SNOW LEVELS REMAINING AROUND THE 6000
FOOT LEVEL...HIGHER ELEVATIONS SHOULD BEGIN TO PICK UP SOME MORE
EARLY SEASON SNOWFALL ACCUMULATIONS. GIVEN THE STRONG WESTERLY
FLOW...A FEW VALLEY LOCATIONS SHOULD EXPERIENCE SOME SHADOWING
EFFECTS.
&&
.AVIATION...A SURFACE COLD FRONT WILL PASS THROUGH THE AREA
BRINGING GUSTY WINDS AND WIDESPREAD PRECIPITATION TO MUCH OF THE
AREA. PLEASE SEE APPROPRIATE TERMINAL FORECASTS FOR DETAILS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM MDT SATURDAY ABOVE
5500 FEET FOR BUTTE/BLACKFOOT REGION.
SNOW ADVISORY FROM 9 PM THIS EVENING TO 9 AM MDT SATURDAY ABOVE
5000 FEET FOR BITTERROOT/SAPPHIRE MOUNTAINS.
ID...HEAVY SNOW WARNING FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY
ABOVE 5000 FEET FOR SOUTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM...RPN
LONG TERM....RPN
AVIATION...RPNHazardous weather outlook, Sep 28, 4:00 AM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 400 AM MDT FRI SEP 28 2007 MTZ001-002-004-043-282200- KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-POTOMAC/SEELEY LAKE REGION- 400 AM MDT FRI SEP 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT HIGHER ELEVATIONS MAY SEE SNOW ACCUMULATIONS UP TO 2 INCHES AS A PACIFIC STORM SYSTEM MOVES ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THIS INCLUDES AREAS SUCH AS LOOKOUT PASS...LOGAN PASS AND MARIAS PASS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER MOIST WEATHER SYSTEM WILL MOVE ACROSS THE AREA MONDAY BRINGING THE POTENTIAL FOR MORE SNOW TO THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 4:00 AM MDT | Snow Advisory | MSO | Deer Lodge, Flathead, Granite, Lake, Missoula, Powell and 2 more | 32 hr |
Nearby
Heavy Snow Warnings in Montana, 2007Heavy Snow Warnings in Idaho, 2007Every heavy snow warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.